Back to Ask the Diabetes Team Ask the Diabetes Team

From Corsicana, Texas, USA:

My seven year old granddaughter (type 1, insulin pump) has been sick for over a month. Her eyes are weak, she is pale, and has little appetite. She developed a rash, which still comes and goes, has intermittent fever, and some vomiting. Her family doctor had no idea what was wrong so referred her to her endocrinologist. The only explanation so far is an allergy to an antibiotic she was taking over a month ago for flu-like symptoms. Her parents have not taken her back to the doctor because they don't know what else to tell him is wrong with her. She looks awful and I am very worried about her. Is there any obvious diabetes-related reason for her illness other than an allergy to medicine?


This does not sound like diabetes. The possible causes to consider are very long but sounds like she should go back to her pediatrician and/or endocrinologist, they should consult and further testing should take place. Sometimes virus infections last a while and this is still high on the list of explanations. Time will help sort this out. If you are worried, or this child's folks are worried, then doing nothing it not the proper approach; go back and ask some more questions.


Original posting 25 Jan 2004
Posted to Other Illnesses


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.